Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Apr 29, 2008, 3:07 AM MDT for 13 counties in North Dakota. It took effect at Apr 29, 2008, 3:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 3:07 AM MDT (09:07 UTC)
- In effect from
- Apr 29, 2008, 3:00 PM MDT
- Expired
- Apr 29, 2008, 9:11 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2755 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 290907 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 407 AM CDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES...STRONG WINDS AND DRY FUELS... WINDS WILL INCREASE ACROSS WESTERN NORTH DAKOTA IN THE LATE AFTERNOON FROM THE SOUTHEAST SUSTAINED AT 15-20 MPH WITH GUSTS TO NEAR 30 MPH AS LOW PRESSURE DEVELOPS IN EASTERN MONTANA. DAYTIME MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO FALL TO NEAR 15 PERCENT BY AFTERNOON AS HIGH TEMPERATURES APPROACH THE UPPER 70S ACROSS WESTERN NORTH DAKOTA. FURTHERMORE...FUEL CONDITIONS ARE ALSO VERY DRY AS THE WESTERN THIRD OF THE STATE HAS BEEN MISSED BY RECENT PRECIPITATION EVENTS. AS A RESULT OF THE ABOVE CONDITIONS...A RED FLAG WARNING HAS BEEN ISSUED FOR BURKE COUNTY SOUTH TO ADAMS COUNTY AND POINTS WEST TO THE MONTANA BORDER FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 1 AM CDT /12 AM MDT/ TONIGHT. FURTHERMORE...THE RANGELAND FIRE DANGER INDEX WILL BE IN VERY HIGH CATEGORY ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. HOWEVER...WARNING RELATIVE HUMIDITY CRITERIA WILL LIKELY NOT BE REACHED ACROSS THE CENTRAL PORTIONS OF THE STATE TODAY. ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND INTO THE EVENING ACROSS WESTERN NORTH DAKOTA. DUE TO THE DRY CONDITIONS IN THE LOW LEVELS OF THE ATMOSPHERE...DRY LIGHTNING WILL BE POSSIBLE WITH THUNDERSTORMS THAT DO DEVELOP. HOWEVER...THE TOTAL COVERAGE OF THUNDERSTORMS WILL PRECLUDE AN LAL LEVEL OF 6. THESE SHOWERS AND THUNDERSTORMS WILL SHIFT INTO CENTRAL NORTH DAKOTA DURING THE OVERNIGHT. WINDS WILL REMAIN SUSTAINED NEAR 20 MPH WITH GUSTS TO NEAR 30 MPH DURING THE OVERNIGHT AND INTO WEDNESDAY ACROSS WESTERN NORTH DAKOTA...PROMPTING THE RED FLAG WARNING TODAY TO BE IN EFFECT PAST SUNSET. NDZ001-002-009-010-017-018-031>033-040-041-043-044-291715- /O.UPG.KBIS.FW.A.0006.080429T1800Z-080430T0200Z/ /O.NEW.KBIS.FW.W.0016.080429T2100Z-080430T0600Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 407 AM CDT TUE APR 29 2008 /307 AM MDT TUE APR 29 2008/ ...RED FLAG WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE ACROSS WESTERN NORTH DAKOTA IN THE LATE AFTERNOON FROM THE SOUTHEAST SUSTAINED AT 15-20 MPH WITH GUSTS TO NEAR 30 MPH AS LOW PRESSURE DEVELOPS IN EASTERN MONTANA. DAYTIME MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO FALL TO NEAR 15 PERCENT BY AFTERNOON AS HIGH TEMPERATURES APPROACH THE UPPER 70S ACROSS WESTERN NORTH DAKOTA. FURTHERMORE...FUEL CONDITIONS ARE ALSO VERY DRY AS THE WESTERN THIRD OF THE STATE HAS BEEN MISSED BY RECENT PRECIPITATION EVENTS. FURTHERMORE...THE RANGELAND FIRE DANGER INDEX WILL BE IN VERY HIGH CATEGORY ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. HOWEVER...WARNING RELATIVE HUMIDITY CRITERIA WILL LIKELY NOT BE REACHED ACROSS THE CENTRAL PORTIONS OF THE STATE TODAY. ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND INTO THE EVENING ACROSS WESTERN NORTH DAKOTA. DUE TO THE DRY CONDITIONS IN THE LOW LEVELS OF THE ATMOSPHERE...DRY LIGHTNING WILL BE POSSIBLE WITH THUNDERSTORMS THAT DO DEVELOP. HOWEVER...THE TOTAL COVERAGE OF THUNDERSTORMS WILL PRECLUDE AN LAL LEVEL OF 6. THESE SHOWERS AND THUNDERSTORMS WILL SHIFT INTO CENTRAL NORTH DAKOTA DURING THE OVERNIGHT. WINDS WILL REMAIN SUSTAINED NEAR 20 MPH WITH GUSTS TO NEAR 30 MPH DURING THE OVERNIGHT AND INTO WEDNESDAY ACROSS WESTERN NORTH DAKOTA...PROMPTING THE RED FLAG WARNING TODAY TO BE IN EFFECT PAST SUNSET. A COLD FRONT WILL ENTER THE WESTERN PORTIONS OF STATE DURING THE MID MORNING HOURS ON WEDNESDAY AND ARRIVE INTO CENTRAL NORTH DAKOTA IN THE EARLY EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING ON WEDNESDAY. WINDS WILL TRANSITION TO THE NORTHWEST BEHIND THE FRONT SUSTAINED AT 15-20 MPH WITH GUSTS OF 25-30 MPH POSSIBLE. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE UPPER MIDWEST ON THURSDAY AND INTO FRIDAY...BRINGING THE CHANCE OF SIGNIFICANT PRECIPITATION TO WESTERN AND CENTRAL NORTH DAKOTA DURING THIS TIME FRAME. THIS WILL HELP TO REDUCE FIRE WEATHER CONCERNS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AYD/NH
3 follow-up statements
000 WWUS83 KBIS 291632 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1132 AM CDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES... STRONG WINDS AND DRY FUELS... SOUTHEASTERLY WINDS OF 5 TO 15 MPH WILL INCREASE TO 15 TO 25 MPH ACROSS WESTERN NORTH DAKOTA LATE THIS AFTERNOON WITH GUSTS NEAR 30 MPH AS LOW PRESSURE DEVELOPS IN EASTERN MONTANA. DAYTIME MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO FALL TO NEAR 15 PERCENT BY LATE AFTERNOON AS HIGH TEMPERATURES APPROACH THE UPPER 70S ACROSS WESTERN NORTH DAKOTA. NDZ001-002-009-010-017-018-031>033-040-041-043-044-292200- /O.CON.KBIS.FW.W.0016.080429T2100Z-080430T0600Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 1132 AM CDT TUE APR 29 2008 /1032 AM MDT TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY FOR LOW RELATIVE HUMIDITIES...STRONG WINDS AND DRY FUELS. SOUTHEASTERLY WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS WESTERN NORTH DAKOTA LATE THIS AFTERNOON WITH GUSTS TO NEAR 30 MPH AS LOW PRESSURE DEVELOPS IN EASTERN MONTANA. DAYTIME MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO FALL TO NEAR 15 PERCENT BY LATE AFTERNOON AS HIGH TEMPERATURES APPROACH THE UPPER 70S ACROSS WESTERN NORTH DAKOTA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
000 WWUS83 KBIS 292050 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES... STRONG WINDS AND DRY FUELS... THE WARNING IS IN EFFECT FOR BURKE COUNTY TO ADAMS COUNTY...WEST TO THE MONTANA BORDER. TEMPERATURES THIS AFTERNOON OVER THE WESTERN QUARTER OF THE STATE HAVE REACHED THE MID TO UPPER 70S. THESE TEMPERATURES...ALONG WITH DEWPOINT TEMPERATURES IN THE 20S TO LOWER 30S...HAVE RESULTED IN RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT. SOUTHEAST WINDS HAVE INCREASED OVER THE PAST FEW HOURS TO 10 TO 20 MPH...AND ARE EXPECTED TO CONTINUE INCREASING TO 15 TO 25 MPH WITH GUSTS NEAR 30 MPH AT TIMES...ESPECIALLY IN THE SOUTHWEST. THESE CONDITIONS...ALONG WITH DRY GRASSLANDS...WILL COMBINE TO REACH RED FLAG CRITERIA FOR THE REST OF THE AFTERNOON AND EVENING HOURS. IN ADDITION...THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS FROM MID- LEVEL CLOUDS LATE THIS EVENING AND INTO THE EARLY HOURS AFTER MIDNIGHT...WITH THE POSSIBILITY OF DRY LIGHTNING. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL SHOULD A FIRE IGNITE. NDZ001-002-009-010-017-018-031>033-040-041-043-044-300500- /O.CON.KBIS.FW.W.0016.080429T2100Z-080430T0600Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 350 PM CDT TUE APR 29 2008 /250 PM MDT TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS AND DRY GRASSLANDS WITH ISOLATED DRY THUNDERSTORMS POSSIBLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. TEMPERATURES THIS AFTERNOON OVER THE WESTERN QUARTER OF THE STATE HAVE REACHED THE MID TO UPPER 70S. THESE TEMPERATURES...ALONG WITH DEWPOINT TEMPERATURES IN THE 20S TO LOWER 30S...HAVE RESULTED IN RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT. SOUTHEAST WINDS HAVE INCREASED OVER THE PAST FEW HOURS TO 10 TO 20 MPH...AND ARE EXPECTED TO CONTINUE INCREASING TO 15 TO 25 MPH WITH GUSTS NEAR 30 MPH AT TIMES...ESPECIALLY IN THE SOUTHWEST. IN ADDITION...THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS FROM MID- LEVEL CLOUDS LATE THIS EVENING AND INTO THE EARLY HOURS AFTER MIDNIGHT...WITH THE POSSIBILITY OF DRY LIGHTNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
000 WWUS83 KBIS 300311 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1011 PM CDT TUE APR 29 2008 ...EXTREME FIRE WEATHER CONDITIONS ENDING THIS EVENING... .THE RED FLAG WARNING FOR THE WESTERN QUARTER OF NORTH DAKOTA HAS BEEN CANCELLED THIS EVENING. THE EXTREME FIRE WEATHER CONDITIONS HAVE DIMINISHED ACROSS THE WEST. NDZ001-002-009-010-017-018-031>033-040-041-043-044-300415- /O.CAN.KBIS.FW.W.0016.000000T0000Z-080430T0600Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 1011 PM CDT TUE APR 29 2008 /911 PM MDT TUE APR 29 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING HAS BEEN CANCELLED. $$ WAA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:20 PM MDT, 12 hours 47 minutes earlier.
Area forecast discussion, Apr 28, 2:20 PM MDT, 12 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT MON APR 28 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... FORECAST CONCERNS IN THE SHORT TERM INCLUDE WARM TEMPERATURES ON TUESDAY ALONG WITH LOW RELATIVE HUMIDITY AND BREEZY AFTERNOON CONDITIONS THROUGHOUT MOST OF THE CWA...ALTHOUGH SURFACE DEWPOINTS SHOULD START TO INCREASE SOUTHWEST BY LATE AFTERNOON. IN WEST BY EVENING CONVECTION SHOULD PRODUCE AT LEAST A SLIGHT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF SURFACE COLD FRONT...THEN SHOWER COVERAGE WITH EMBEDDED THUNDERSTORMS INCREASING IN COVERAGE OVERNIGHT BEHIND FRONT. MODELS ARE GENERALLY IN FAIR AGREEMENT IN TERMS OF MOVEMENT OF UPPER LEVEL RIDGE TO THE EAST OF CWA AND ONSET OF PRECIPITATION AHEAD OF A TROUGH...HOWEVER SOLUTIONS START TO DIVERGE BY THURSDAY. EURO SHOWS A CHUNK OF UPPER LEVEL TROUGH OVER NORTHEAST CANADA MOVING WEST TO NORTH OF CWA AND STARTS TO FORM A LOW BY LATE IN THE PERIOD. EURO ALSO SHOWING SOMEWHAT HIGHER FOR HEIGHTS OF APPROACHING 500 MB LOW FROM NORTHWEST WHILE REST OF MODELS AGREE ON MOST MAJOR FEATURES. FOR NOW WILL GO WITH GFS. SURFACE ANALYSIS AS OF 15Z DEPICTS STATIONARY FRONT JUST EAST OF ROCKY MTNS. UPPER AIR ANALYSES SHOW DRY AIR UP TO 700 MB AND IS EXPECTED TO MOVE OVER ND ON TUE. AS UPPER LEVEL RIDGE MOVES TO EAST OF CWA TUESDAY TEMPERATURES ARE EXPECTED TO INCREASE 10 TO 15 DEGREES FROM TODAYS HIGHS BEFORE DROPPING BACK TO SIMILAR MAX TEMPS AS TODAYS ON WEDNESDAY WHEN UPPER LEVEL TROUGH APPROACHES FROM LEE OF ROCKIES AND COLORADO LOW STARTS TO DEVELOP. HPC GUIDANCE SHOWS BEST CHANCES AND MOST PRECIPITATION FALLING AS RAIN BY THURSDAY AND INTO EARLY PART OF EXTENDED AS COLORADO LOW STARTS TO MOVE NORTHEASTWARD. AS TROUGH PROGRESSES EAST OVER THE CWA 500 MB HEIGHTS WILL APPROACH NEAR 5400 METERS BY LATE THURSDAY...SO A MIXTURE OF RAIN AND SNOW OVERNIGHT LOOKS GOOD. MODELS ARE GENERALLY SHOWING MOST OF PRECIPITATION STARTING BY LATE TUESDAY NIGHT MORNING OVER CWA...ESPECIALLY WEST...THEN SPREADING EASTWARD BY LATE WEDNESDAY. ON THURSDAY LOW PRESSURE BECOMES VERTICALLY STACKED WITH CENTRAL LOW TO SOUTH OF CWA AND COMMA HEAD FORMING OVER DAKOTAS. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT THE MAIN FOCUS OF THE LONG TERM IS THE THURSDAY/FRIDAY CLOSED LOW OVER THE CENTRAL/NORTHERN PLAINS. THE 12Z RUN OF THE EUROPEAN MODEL IS COMING MORE IN LINE WITH THE SAME RUN OF THE GFS. THIS WOULD MEAN A GOOD CHANCE OF RAIN AND/OR SNOW FOR THE DAKOTAS/NEBRASKA/ MINNESOTA/IOWA/WISCONSIN REGION THURSDAY THROUGH SATURDAY. IN CENTRAL AND WESTERN NORTH DAKOTA PRECIP WOULD FALL MAINLY THURSDAY THROUGH FRIDAY NIGHT...WITH LINGERING PRECIP ON SATURDAY AS THE STORM WINDS UP OVER WISCONSIN. HAVE INCREASED CHANCES A BIT OVER SOUTHERN COUNTIES. THE MODELS HAVE DISAGREED ON HOW TO HANDLE THIS SYSTEM...SO DO NOT WANT TO RAISE POPS TO THE LIKELY CATEGORY. AFTER THIS SYSTEM MOVES PAST THE AREA ON SUNDAY THE MODELS DISAGREE ON WHETHER THE WESTERLIES WILL DIG INTO A DEEP TROUGH OVER THE WEST OR WHETHER THE TROUGH WILL BE WEAK WITH MORE ZONAL FLOW ACROSS THE WEST ON MONDAY. KEPT MENTION OF PRECIP CHANCES LOW THIS PERIOD. TEMPERATURES ON THE COLD SIDE FRIDAY AND SATURDAY WITH HIGHS IN THE UPPER 30S TO 40S AS COLD AIR WRAPS AROUND THE CUTOFF LOW STORM...THEN RECOVERING INTO THE 50S FOR SUNDAY AND MONDAY. && .AVIATION... SURFACE HIGH OVER THE RED RIVER VALLEY AND DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL KEEP A SOUTH TO SOUTHEAST SURFACE WIND ACROSS THE STATE. ONLY SCATTERED TO BROKEN MIDDLE AND HIGH CLOUDS OVER EASTERN MONTANA AND WESTERN NORTH DAKOTA THIS AFTERNOON EXPECTED TO DRIFT EASTWARD OVERNIGHT. VFR CONDITIONS ALL AREAS. && .FIRE WEATHER... IT STILL LOOKS GOOD FOR A FIRE WEATHER WATCH FOR TUESDAY. GRIDS ARE NEAR OR BELOW 20 PERCENT AND IT WILL BE WINDIER THAT TODAY....AND WARMER. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001-002-009-010-017-018-031>033-040-041-043-044. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NDZ001-002-009-010-017-018-031>033-040-041-043-044. && /BSO/RSL/JV
Hazardous weather outlook, Apr 28, 11:05 AM MDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BISMARCK ND 1205 PM CDT MON APR 28 2008 NDZ001>003-009>011-017>021-031>034-040>045-291015- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 1205 PM CDT MON APR 28 2008 /1115 AM MDT MON APR 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CONCERNS WILL CONTINUE ACROSS WESTERN NORTH DAKOTA TODAY WITH RELATIVE HUMIDTY VALUES OF 15 TO 20 PERCENT...SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH AND DRY FUEL CONDITIONS PRODUCING RANGELAND FIRE DANGER VALUES IN THE VERY HIGH CATEGORY. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT FOR MUCH OF WESTERN NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT FOR WESTERN NORTH DAKOTA TUESDAY AFTERNOON AND INTO THE EALRY EVENING AS RELATIVE HUMIDTY VALUES IN THE 15 TO 20 PERCENT RANGE...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH AND DRY FUEL CONDITIONS WILL ONCE AGAIN PUSH THE RANGELAND FIRE DANGER INDEX INTO THE VERY HIGH CATEGORY. THUNDERSTORMS WILL DEVELOP TUESDAY EVENING ACROSS SOUTHWEST NORTH DAKOTA AND MOVE INTO CENTRAL NORTH DAKOTA DURING THE OVERNIGHT. SOME OF THESE STORMS MAY CONTAIN DRY LIGHTNING...INCREASING THE FIRE DANGER RISK. FURTHERMORE...A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WINDS AND MARGINAL HAIL BEING THE MAIN THREATS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AS A COLD FRONT TRAVERSES THE STATE. A CHANCE OF POSSIBLY SIGNIFICANT PRECIPITAION WILL COME THURSDAY AND INTO THE WEEKEND. HOWEVER...PRECIPITATION TYPE...AMOUNTS AND PLACEMENT ARE STILL UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-291015- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1205 PM CDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH CATEGORY ACROSS MUCH OF CENTRAL NORTH DAKOTA TODAY DUE TO LOW RELATIVE HUMIDITY VALUES...DRY FUEL CONDITIONS AND SOUTHERLY WINDS OF 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ONCE AGAIN THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH CATEGORY ACROSS MUCH OF CENTRAL NORTH DAKOTA ON TUESDAY DUE TO LOW RELATIVE HUMIDITY VALUES...DRY FUEL CONDITIONS AND SOUTHEASTERLY WINDS OF 15 TO 20 MPH. THUNDERSTORMS WILL DEVELOP TUESDAY EVENING ACROSS SOUTHWEST NORTH DAKOTA AND MOVE INTO CENTRAL NORTH DAKOTA DURING THE OVERNIGHT. SOME OF THESE STORMS MAY CONTAIN DRY LIGHTNING...INCREASING THE FIRE DANGER RISK. FURTHERMORE...A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WINDS AND MARGINAL HAIL BEING THE MAIN THREATS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AS A COLD FRONT TRAVERSES THE STATE. A CHANCE OF POSSIBLY SIGNIFICANT PRECIPITAION WILL COME THURSDAY AND INTO THE WEEKEND. HOWEVER...PRECIPITATION TYPE...AMOUNTS AND PLACEMENT ARE STILL UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AYD
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.